MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® BLAKEMORE ESOPHAGEAL-NASOGASTRIC TUBE

C.R. BARD, INC. (COVINGTON) -1018233 BARD® BLAKEMORE ESOPHAGEAL-NASOGASTRIC TUBE
Catalog Number 0092100
Medical Device Problem Codes Material Too Rigid or Stiff (1544); Separation Failure (2547)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 02/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the nasogastric tube had a hard plastic cap that are hard to get out and having to cut them off.Per additional information received on 23feb2024, the white hard plastic insert that was in 2 of the ports was not able to be removed, in order to use the product and they were having to cut the tubing.Per additional information received on 26feb2024, the white ¿caps¿ in two of the ends of the tubes were unable to be removed, caps were solid, unable to use, have had to cut tubing to use, then tube was too short.It was also stated that all the product was like this and there was delay in care with insertion.
 
Additional Manufacturer Narrative
The reported event was inconclusive.The conditions of the photo sample did not allow further evaluation.Visual evaluation of the returned photo sample noted one opened (with original packaging), blakemore tube.Visual inspection of the photo sample noted the two of the white inflation plug ¿caps¿ inserted at the top of the tubes.This investigation is considered inconclusive since we cannot test the removal of the white plugs on a photo sample.A potential root cause for this failure mode could be "incorrect plug /funnel fit¿.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: instruction for use: blakemore esophageal-nasogastric tube: instructions for passing the esophageal balloon for the control of bleeding from esophageal varices.Adult and intermediate sizes: numbers 0092100 and 0092300.Caution: test balloon for air leakage and proper inflation before using tube.Single use.Non-sterile.Caution: this product contains natural rubber latex, which may cause allergic reactions.Warning: it is mandatory, assuming that the balloon has controlled the bleeding, to determine the state of the liver prior to removal of the esophageal balloon.Removal of the balloon too early in an individual with marked prothrombinemia or thrombocytopenia will lead to resumption of bleeding.It is safe to tampon esophageal varices for prolonged periods, months if necessary, in preparation for operation if no traction is applied.Warning: on tube, do not use ointments or lubricants having petrolatum base.They will damage latex and may cause balloon to burst.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable laws and regulations.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Storage: store at room temperature away from direct exposure to light, preferably in the original packaging.Sterilization: if sterile use is desired, the tube may be sterilized by ethylene oxide or steam autoclave.Remove plastic plugs prior to sterilization.Typical conditions for ethylene oxide sterilization are 500mg/l ethylene oxide, 30-70% relative humidity, and 120-130°f.Exposure times will vary depending on the type of equipment used.The equipment manufacturer¿s recommendations should be followed along with the proper use of biological controls.Aeration cycles for the removal of ethylene oxide residues should be carried out according to the equipment.Manufacturer¿s instructions.Typical conditions for steam sterilization are 20 minutes at 250°f or 5 minutes at 270°f.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the nasogastric tube had a hard plastic cap that are hard to get out and having to cut them off.Per additional information received on 23feb2024, the white hard plastic insert that is in 2 of the ports is not able to be removed, in order to use the product we are having to cut the tubing.Per additional information received on 26feb2024, the white ¿caps¿ in two of the ends of the tubes are unable to be removed, caps are solid, unable to use, have had to cut tubing to use, then tube is too short.It was stated that all the product was like this and there was delay in care with insertion.

Brand Name
BARD® BLAKEMORE ESOPHAGEAL-NASOGASTRIC TUBE
Common Device Name
NASOGASTRIC TUBE
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key18893257
Report Number1018233-2024-01288
Device Sequence Number12697295
Product Code KNT
UDI-Device Identifier00801741076800
UDI-Public(01)00801741076800
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Catalogue Number0092100
Device Lot NumberMCHU1079
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2024
Supplement Date Received by Manufacturer05/14/2024
Initial Report FDA Received Date03/13/2024
Supplement Report FDA Received Date05/16/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown